Maryland, 2012Flood in Maryland, July 18, 2012
July 18, 2012 · NWS LWX · 1 event in 1 county or zone
A nearly stationary low pressure trough induced scattered slow-moving thunderstorms during the afternoon area across the suburbs of Washington DC. Minor flooding was observed in Prince Georges County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary low pressure trough induced scattered slow-moving thunderstorms during the afternoon area across the suburbs of Washington DC. Minor flooding was observed in Prince Georges County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 18, 4:38 PM EST, 20 minutes earlier.
Area forecast discussion, Jul 18, 4:38 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
538 PM EDT WED JUL 18 2012
.SYNOPSIS...
A COLD FRONT NEAR THE MASON-DIXON LINE WILL SINK SOUTHWARD THROUGH
THE MID-ATLANTIC TONIGHT. THE FRONT WILL BECOME STATIONARY NEAR
THE NORTH CAROLINA BORDER FRIDAY. HIGH PRESSURE IS EXPECTED TO
BUILD IN OVER THE WEEKEND. ANOTHER PERIOD OF ACTIVE WEATHER IS POSSIBLE
EARLY NEXT WEEK AS A SERIES OF UPPER LEVEL DISTURBANCES CROSS THE
MID ATLANTIC.
&&
.NEAR TERM /TONIGHT/...
HEAT ADVSRY/WRNG HAS BEEN DROPPED N OF THE LN OF TSTMS.
DID A QUICK UPDATE TO INCRS THE POPS TO CAT ALONG THE M-D LN AND
LKLY FM BALT TO DC.
SEE UPDATED CLIMATE SXN BLO - A 125 YR OLD RECORD FELL TDA.
PRVS DSCN...
SBCAPE AS SHOWN IN 16Z KIAD SPECIAL RAOB IS IN EXCESS OF
3000J/KG...SUFFICIENT FOR ROBUST UPDRAFTS AND SUBSEQUENT DMGG WET
MICROBURSTS AND HAIL. SVR WATCH IN EFFECT FOR ENTIRE CWA UNTIL
01Z...AS UNTIL LLVLS BCM WORKED OVER/RAIN-COOLED AND
STABILIZING...SVR CNVCTN WILL BE A THREAT. SLOW STORM MOTION AND
HIGH PWATS MAY CAUSE LOCALIZED FLASH FLOODING.
AFOREMENTIONED CAPE HAS BEEN AMPLIFIED BY HOT TEMPS. ERY AFTN
READINGS ARE APPROACHING 100F. SEE CLIMATE SECTION FOR PTNL TO
BREAK RECORDS. EXCESSIVE HEAT WARNING IN EFFECT FOR BALT
CITY...WITH HEAT ADZY ELSEWHERE ALONG/E OF BLUE RIDGE. COMBINATION
OF MOISTURE AND HEAT PRODUCING HEAT INDICES AOA 105F IN ADZY
AREAS...AND NEAR 110F IN WRNG.
OVNGT...CNVCTN ALONG LEE TROF AND THAT INDUCED BY TERRAIN SHUD
DIMINISH IN INTENSITY AND CVRG AS INSTABILITY DIURNALLY WANES.
HWVR...DEEP MOISTURE AND CDFNT SAGGING SWD TOWARD MASON-DIXON LINE
SHUD KEEP SHWRS AND SOME TSTMS GOING THRU MUCH OF NGT...PARTICULARLY
ACRS NRN ZONES. TEMPS SHUD RMN MILD...WITH MINIMA LIKELY BEING
REACHED DURG STRONGER TSTMS.
THU...SFC BOUNDARY/SLOWING CDFNT WILL BE OVER CWA. INSTABILITY WILL
BE LWR THAN WED DUE TO ABUNDANT CLOUDS/PCPN...BUT BREAKS IN ACTIVITY
WILL STILL CAUSE TEMPS TO RISE TO AROUND 90F. ISOLATED STRONG/SVR
TSTMS PSBL TMW AFTN...WITHIN A BROAD AREA OF NUMEROUS SHWRS/TSTMS
ACRS MID-ATLC FOCUSED ALONG FRONT. ABUNDANT MOISTURE WILL AGAIN
SUPPORT HEAVY RNFL...AND WILL HAVE TO MONITOR FOR FLASH FLOOD PTNL.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
ANOTHER DAY ANOTHER EXTENSION OF POPS INTO THE FUTURE.
GUIDANCE CONTINUES TO SLOW THE FRONTAL BOUNDARY THAT IS SETTLING
SOUTH ACROSS THE CENTRAL MID ATLANTIC THIS AFTERNOON. THERE IS
CONSISTENCY WITH SFC LOW PRESSURE DEVELOPING ALONG THE STATIONARY
FRONT FRIDAY. HOWEVER...THE 00Z ECMWF AND 12Z GFS HAVE SHIFTED THE
LOW FARTHER NORTH THAN PREVIOUS GUIDANCE...ACROSS SRN PORTIONS OVER
THE LWX CWA. THEREFORE...LIKELY POPS WERE ADDED FOR THURSDAY NIGHT
AND CONTINUE THROUGH FRIDAY ACROSS THE CWA. WRAP AROUND PRECIP
STARTS TO CUTOFF PRECIP ACROSS NRN PORTIONS OF THE LWX CWA FRIDAY
NIGHT...TAPERING OFF INTO SATURDAY.
SEVERE WEATHER AND FLASH FLOOD POTENTIAL CONTINUE ALONG AND AHEAD OF
THIS LOW...BASICALLY THROUGH FRIDAY FOR NORTHERN PORTIONS OF THE CWA
AND INTO FRIDAY EVENING FOR SOUTHERN PORTIONS. EXPECT GENERAL
SHOWERS/RAIN IN THE WAKE OF THE LOW /I.E. RAIN TAPERING OFF SATURDAY
MORNING/.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE WILL MOVE EAST OFF NEW ENGLAND THIS WEEKEND...
RESULTING IN AN ONSHORE FLOW FOR THE CENTRAL MID ATLANTIC. EXPECT AT
OR BELOW NORMAL TEMPERATURES SATURDAY AND SUNDAY. SHORTWAVE ACTIVITY
IS THEN EXPECTED EARLY NEXT WEEK...WITH CHANCE POPS ADDED IN PER HPC
GUIDANCE. A WLY/SWLY FLOW WILL RETURN ABOVE NORMAL TEMPERATURES
STARTING ON MONDAY WITH MAX TEMPS AROUND 90F.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
WINDS HV BEEN DECREASED IN THE TAFS AS STRONGEST ACTIVITY HAS
MOVED E OF I-95.
OVNGT...SCATTERED MAINLY SHWRS MAY CONT...WITH PTNL FOR MRNG
FG/BR. FOR NOW...MVFR VSBY IN TAFS. THU LOOKS EQUALLY AS ACTIVE AS
WED...PERHAPS EVEN GREATER CVRG OF CNVCTN.
A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE MID ATLANTIC
THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE BOUNDARY INTO
FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE THUNDERSTORMS
CONTINUES ACROSS THE TERMINALS INTO FRIDAY NIGHT. ONSHORE FLOW OVER
THE WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.
&&
.MARINE...
SYNOPTICALLY...SLY WINDS OF 10-15 KTS TDA WILL DIMINISH TNGT AND BE
LGT/VRBL THU WITH SLOW-MOVG CDFNT OVHD. SCT/NUM THUNDERSTORMS WILL
IMPACT WATERS LT THIS AFTN/EVE. THESE WILL BE CAPABLE OF PRODUCING
DMMG WINDS...HAIL...AND PROLIFIC CLOUD-TO-GROUND LIGHTNING.
ACTIVITY WANES OVNGT...BUT SHUD REINVIGORATE THU.
A STATIONARY FRONT IS EXPECTED TO PERSIST ACROSS THE CHESAPEAKE BAY
REGION THROUGH FRIDAY WITH LOW PRESSURE DEVELOPING ALONG THE
BOUNDARY INTO FRIDAY NIGHT. POTENTIAL FOR HEAVY AND POSSIBLE SEVERE
THUNDERSTORMS...WITH SPECIAL MARINE WARNINGS POSSIBLE...CONTINUES
ACROSS THE WATERS INTO FRIDAY NIGHT. ONSHORE FLOW OVER THE
WEEKEND WITH PRECIP TAPERING OFF ON SATURDAY.
&&
.CLIMATE...
DCA...
THE HIGH TEMPERATURE REACHED 101F. THE DAILY RECORD IS 103 SET IN 1887.
INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 18
DAYS AND 100F ON 7 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT DCA. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 16 IN 1991 AND 5 IN
1988...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS ON
RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 28 IN 1980 AND 11 IN
1930...RESPECTIVELY.
BWI...
THE HIGH TEMPERATURE REACHED 104F. THIS BROKE A 125 YR OLD DAILY
RECORD - 102 SET IN 1887.
INCLUDING TODAY...THE HIGH TEMP HAS REACHED OR EXCEEDED 95F ON 17
DAYS AND 100F ON 6 DAYS SO FAR THIS YEAR...WHICH ARE BOTH THE MOST
ON RECORD THROUGH 18 JUL AT BWI. PRIOR TO THIS YEAR...THE MOST
95-DEGREE AND 100-DEGREE DAYS THROUGH 18 JUL WAS 14 IN 1988 AND 5 IN
1988 AND 2010...RESPECTIVELY. THE MOST 95-DEGREE AND 100-DEGREE DAYS
ON RECORD THAT OCCURRED IN A CALENDAR YEAR WAS 23 IN 1991 AND 7 IN
BOTH 1988 AND 2010...RESPECTIVELY.
IAD...
THE HIGH TEMPERATURE REACHED 101F...WHICH IS A NEW DAILY
TEMPERATURE. THE OLD RECORD WAS 100F SET IN 1969 AND 1986.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MDZ013-014-
016>018.
VA...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR VAZ050>052-
055>057-502.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...SBK/BAJ/JRKHazardous weather outlook, Jul 18, 2:26 PM EST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
326 PM EDT WED JUL 18 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
191030-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
326 PM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM THIS
EVENING. NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO
CONTINUE INTO THE EVENING. THREATS WITH THIS ACTIVITY INCLUDE DAMAGING
WIND GUSTS...LARGE HAIL...AND PROLIFIC LIGHTNING. HEAVY RAINFALL
IS OCCURRING WITH THIS ACTIVITY AND COULD LEAD TO LOCALIZED FLASH
FLOODING.
AT LEAST AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL
CONTINUE THROUGH THE OVERNIGHT.
AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM 11 AM TO 9 PM FOR
BALTIMORE CITY AND ADJACENT SUBURBS...WHERE HEAT INDICES ARE
EXPECTED TO BE AROUND 110 DEGREES.
A HEAT ADVISORY IS IN EFFECT FROM 11 AM TO 9 PM TODAY FOR THE
REMAINDER OF THE AREA. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED
DURING THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF
A DEVELOPING LOW.
.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-191030-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
326 PM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 900 PM THIS
EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. HEAVY RAINFALL COULD ALSO LEAD TO
LOCALIZED FLASH FLOODING.
AT LEAST AN ISOLATED SEVERE WEATHER AND FLASH FLOODING THREAT WILL
CONTINUE THROUGH THE OVERNIGHT.
A HEAT ADVISORY IS IN EFFECT EAST OF THE BLUE RIDGE FROM 11 AM
TO 9 PM TODAY. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING
THE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY AHEAD OF
A DEVELOPING LOW.
.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY SEVERE
WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
JACKSON
In the hours before
Special weather statement, Jul 18, 3:17 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
417 PM EDT WED JUL 18 2012
DCZ001-MDZ006-009>011-013-014-VAZ042-052>054-501-182045-
MONTGOMERY MD-NORTHERN FAUQUIER VA-SOUTHERN BALTIMORE MD-
NORTHERN BALTIMORE MD-DISTRICT OF COLUMBIA DC-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-PRINCE GEORGES MD-
ANNE ARUNDEL MD-HOWARD MD-LOUDOUN VA-FAIRFAX VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-
417 PM EDT WED JUL 18 2012
...AN OUTFLOW BOUNDARY ALONG WITH SCATTERED THUNDERSTORMS WILL
AFFECT THE DISTRICT OF COLUMBIA...ARLINGTON...MONTGOMERY...NORTHERN
FAUQUIER...SOUTHERN BALTIMORE...NORTHERN BALTIMORE...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK...PRINCE GEORGES...ANNE
ARUNDEL...HOWARD...LOUDOUN AND FAIRFAX COUNTIES...
AT 416 PM EDT...THE OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE
EXTENDING FROM ROLAND PARK TO POTOMAC TO 3 MILES NORTHWEST OF
ALDIE...MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE HIGHLANDTOWN...JOSEPHINE LEE...ARMISTEAD
GARDENS...SOUTH RIDING...WOOLSEY...WEST MCLEAN...LINTHICUM HEIGHTS...
HARMANS...TURNERS STATION AND SPARROWS POINT.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THE OUTFLOW BOUNDARY
AND ALSO IN ANY THUNDERSTORMS. WINDS MAY NOT BE ACCOMPANIED BY
PRECIPITATION ACROSS MANY LOCATIONS.
&&
LAT...LON 3919 7644 3920 7650 3922 7652 3918 7652
3914 7642 3909 7642 3877 7695 3872 7751
3903 7786 3908 7727 3945 7660 3925 7637
3923 7638
TIME...MOT...LOC 2016Z 319DEG 26KT 3933 7662 3901 7719
3897 7767
BJLLocal storm report, Jul 18, 3:34 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 SE ROCKVILLE 39.06N 77.13W
07/18/2012 M0.75 INCH MONTGOMERY MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200931
STRONGLocal storm report, Jul 18, 3:40 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
440 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 3 SW GRACEHAM 39.59N 77.41W
07/18/2012 FREDERICK MD 911 CALL CENTER
TREE DOWN ON KELLYS STORE RD
&&
EVENT NUMBER LWX1200932
STRONGSpecial weather statement, Jul 18, 4:05 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 PM EDT WED JUL 18 2012
VAZ025-026-WVZ506-182145-
EASTERN PENDLETON WV-ROCKINGHAM VA-AUGUSTA VA-
505 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN PENDLETON...ROCKINGHAM AND
AUGUSTA COUNTIES...
AT 505 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
RAWLEY SPRINGS...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE DALE ENTERPRISE.
WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE PASSED.
&&
LAT...LON 3867 7888 3839 7889 3843 7928 3869 7924
TIME...MOT...LOC 2105Z 269DEG 10KT 3854 7915
BJL
Special weather statement, Jul 18, 4:29 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
529 PM EDT WED JUL 18 2012
VAZ027-WVZ055-182200-
SHENANDOAH VA-HARDY WV-
529 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM TO AFFECT SHENANDOAH AND HARDY COUNTIES...
AT 530 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF MOOREFIELD...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BEAN SETTLEMENT...LOST RIVER...BAKER...
MCCAULEY AND PERRY.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3911 7852 3909 7851 3907 7852 3906 7855
3905 7851 3888 7857 3895 7905 3916 7901
TIME...MOT...LOC 2130Z 278DEG 15KT 3904 7888
BJLLocal storm report, Jul 18, 4:50 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 ESE CHEVY CHASE SECTI 38.98N 77.06W
07/18/2012 DISTRICT OF COLUMB DC BROADCAST MEDIA
LARGE TREE DOWN ACROSS TWO HOUSES.
&&
EVENT NUMBER LWX1200933
KWIDELSKIFlood, Prince George'S
- When
- July 18, 4:58 PM EST to 9:00 PM EST
- Where
- Prince George'S County, 0.88 mi SW of Alexandria Jct to 0.77 mi SSW of Alexandria Jct
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.940, -76.940
Ponded water of over 1 foot deep was observed on Upshur Street between Kenilworth Avenue and Route 1 in Bladensburg.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400807.